Alert archive / Colorado / Winter Storm Watches in 2007

Winter Storm Watch 2, NWS Pueblo, CO

February 14, 2007Chaffee County, Lake County, Saguache County, Colorado

NWS Pueblo, CO issued this winter storm watch at Feb 14, 2007, 2:50 PM MST for Chaffee County, Lake County, Saguache County, Colorado. It took effect at Feb 16, 2007, 6:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 14, 2007, 2:50 PM MST (21:50 UTC)
In effect from
Feb 16, 2007, 6:00 AM MST
Expired
Feb 15, 2007, 8:40 PM MST
In force
Issued by
NWS Pueblo, CO

Counties Chaffee County, CO, Lake County, CO, Saguache County, CO

The radar

The Grand Junction radar (KGJX), 173 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2007-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2007-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KPUB 142150
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
250 PM MST WED FEB 14 2007

...SNOW AND WIND FOR THE CENTRAL MOUNTAINS...

.AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION THURSDAY
NIGHT AND FRIDAY AND WILL BRING WIND AND SNOW TO THE CENTRAL
MOUNTAINS OF COLORADO.

COZ058-060-150400-
/O.NEW.KPUB.WS.A.0002.070216T0600Z-070217T0600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE
250 PM MST WED FEB 14 2007

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
EVENING. 

STEADY SNOW WILL DEVELOP OVER THE CENTRAL MOUNTAINS THURSDAY
EVENING AND WILL LAST THROUGH FRIDAY. THE SNOW MAY BE HEAVY AT
TIMES...ESPECIALLY DURING THE DAY FRIDAY. NORTHWEST WINDS OF 35 TO
50 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING OF SNOW.

TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES WILL BE POSSIBLE. THE
HEAVIEST SNOW WILL FALL GENERALLY NORTH OF COTTONWOOD PASS. THE
NORTHWEST SLOPES WILL SEE THE BRUNT OF THE SNOW ACTIVITY.

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

$$

HODANISH
5 follow-up statements
000 
WWUS45 KPUB 150337
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
837 PM MST WED FEB 14 2007

...SNOW AND WIND POSSIBLE FOR THE CENTRAL MOUNTAINS THURSDAY NIGHT
THROUGH FRIDAY EVENING...

.AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION THURSDAY
NIGHT AND FRIDAY AND WILL BRING WIND AND SNOW TO THE CENTRAL
MOUNTAINS OF COLORADO.

COZ058-060-151200-
/O.CON.KPUB.WS.A.0002.070216T0600Z-070217T0600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE
837 PM MST WED FEB 14 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY EVENING. 

THIS WATCH IS FOR THE WESTERN MOSQUITO RANGE AND EASTERN SAWATCH
MOUNTAINS ABOVE 11000 FEET...INCLUDING CLIMAX...MOSQUITO
PASS...AND INDEPENDENCE PASS. 

STEADY SNOW WILL DEVELOP OVER THE CENTRAL MOUNTAINS THURSDAY
EVENING AND WILL LAST THROUGH FRIDAY. THE SNOW MAY BE HEAVY AT
TIMES...ESPECIALLY DURING THE DAY FRIDAY. NORTHWEST WINDS OF 35 TO
50 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING OF SNOW.

TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES WILL BE POSSIBLE. THE
HEAVIEST SNOW WILL FALL GENERALLY NORTH OF COTTONWOOD PASS. THE
NORTHWEST SLOPES WILL SEE THE BRUNT OF THE SNOW ACTIVITY.

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

$$

METZE
000 
WWUS45 KPUB 151146
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
446 AM MST THU FEB 15 2007

...SNOW AND WIND POSSIBLE FOR THE CENTRAL MOUNTAINS TONIGHT THROUGH
FRIDAY EVENING...

.AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION TONIGHT AND
FRIDAY WHICH WILL BRING WIND AND SNOW TO THE CENTRAL MOUNTAINS OF
COLORADO.

COZ058-060-151800-
/O.CON.KPUB.WS.A.0002.070216T0600Z-070217T0600Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE
446 AM MST THU FEB 15 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY EVENING. 

THIS WATCH IS FOR THE WESTERN MOSQUITO RANGE AND EASTERN SAWATCH
MOUNTAINS ABOVE 11000 FEET...INCLUDING CLIMAX...MOSQUITO PASS...
AND INDEPENDENCE PASS.

SNOW WILL SPREAD ACROSS THE CENTRAL MOUNTAINS TONIGHT...BECOMING
HEAVY AT TIMES BY FRIDAY MORNING. NORTHWEST WINDS OF 35 TO 50 MPH WILL
CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW WITH POOR VISIBILITIES
OVER THE MOUNTAIN PASSES.

TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES WILL BE POSSIBLE WITH
THE HEAVIEST ACCUMULATIONS OCCURRING ALONG THE NORTHWEST FACING 
SLOPES...GENERALLY NORTH OF COTTONWOOD PASS.

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
6 INCHES ACROSS THE PLAINS AND HIGH VALLEYS OR OVER 8 INCHES IN
THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO TRAVEL IN THE
WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO THE LATEST
WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY
ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH AREA
DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL KIT.

$$
000 
WWUS45 KPUB 151650
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
950 AM MST THU FEB 15 2007

...HEAVY SNOW AND GUSTY WINDS EXPECTED TO DEVELOP OVER THE CENTRAL
MOUNTAINS...ESPECIALLY FROM FRIDAY INTO FRIDAY NIGHT...

.AN UPPER LEVEL DISTURBANCE IS PROJECTED TO IMPACT THE CENTRAL 
MOUNTAINS OF COLORADO FRIDAY THROUGH FRIDAY NIGHT AND IS EXPECTED
TO GENERATE GUSTY WINDS AND PERIODS OF HEAVY SNOW DURING THIS 
TIME-FRAME.

COZ058-060-160115-
/O.EXT.KPUB.WS.A.0002.070216T1300Z-070217T1300Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE
950 AM MST THU FEB 15 2007

...WINTER STORM WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH
LATE FRIDAY NIGHT...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM FRIDAY MORNING
THROUGH LATE FRIDAY NIGHT. 

THIS WINTER STORM WATCH IS FOR THE WESTERN MOSQUITO RANGE AND
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET...INCLUDING
CLIMAX...MOSQUITO PASS... AND INDEPENDENCE PASS.

SNOW...HEAVY AT TIMES...IS EXPECTED TO BECOME PREVALENT OVER THE
CENTRAL MOUNTAINS FRIDAY INTO FRIDAY NIGHT. NORTHWEST WINDS OF 
35 TO 50 MPH AT TIMES WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING
SNOW WITH POOR VISIBILITIES OVER THE MOUNTAIN PASSES.

TOTAL SNOW ACCUMULATIONS OF 8 TO 20 INCHES WILL BE POSSIBLE...WITH
THE HEAVIEST SNOW ACCUMULATIONS OCCURRING ALONG THE NORTHWEST
FACING SLOPES...GENERALLY NORTH OF COTTONWOOD PASS. LOCALLY HIGHER
SNOW AMOUNTS ARE ALSO POSSIBLE.

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER 
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME
OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE WATCH
AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER SURVIVAL
KIT.

$$
000 
WWUS45 KPUB 152234
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
334 PM MST THU FEB 15 2007

...HEAVY SNOW AND GUSTY WINDS EXPECTED TO DEVELOP OVER THE
CENTRAL MOUNTAINS...ESPECIALLY FROM FRIDAY INTO FRIDAY NIGHT...

.AN UPPER LEVEL DISTURBANCE IS PROJECTED TO IMPACT THE CENTRAL
MOUNTAINS OF COLORADO FRIDAY THROUGH FRIDAY NIGHT AND IS EXPECTED
TO GENERATE GUSTY WINDS AND PERIODS OF HEAVY SNOW DURING THIS
TIME-FRAME.

COZ058-060-160400-
/O.CON.KPUB.WS.A.0002.070216T1300Z-070217T1300Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE
334 PM MST THU FEB 15 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH LATE FRIDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH LATE FRIDAY NIGHT. 

THIS WINTER STORM WATCH IS FOR THE WESTERN MOSQUITO RANGE AND
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET...INCLUDING CLIMAX...
MOSQUITO PASS... AND INDEPENDENCE PASS.

SNOW...HEAVY AT TIMES...IS EXPECTED TO BECOME PREVALENT OVER THE
CENTRAL MOUNTAINS FRIDAY INTO FRIDAY NIGHT. NORTHWEST WINDS OF
20 TO 40 MPH...WITH WIND GUSTS AROUND 50 MPH AT TIMES WILL CAUSE
SIGNIFICANT BLOWING AND DRIFTING SNOW WITH POOR VISIBILITIES OVER
THE MOUNTAIN PASSES.

TOTAL SNOW ACCUMULATIONS OF 8 TO 20 INCHES WILL BE POSSIBLE...
WITH THE HEAVIEST SNOW ACCUMULATIONS OCCURRING ALONG THE
NORTHWEST FACING SLOPES...GENERALLY NORTH OF COTTONWOOD PASS.
LOCALLY HIGHER SNOW AMOUNTS ARE ALSO POSSIBLE.

A WINTER STORM WATCH IS ISSUED WHEN THERE IS THE POTENTIAL FOR
SEVERE WINTER WEATHER CONDITIONS TO DEVELOP.

WINTER STORMS MAY HAVE STRONG WINDS AND REDUCED VISIBILITY DUE TO
HEAVY SNOWFALL AND BLOWING SNOW. SNOW ACCUMULATIONS OF OVER
8 INCHES IN THE MOUNTAINS MAY OCCUR. IF YOU ARE PLANNING TO
TRAVEL IN THE WATCH AREA DURING THE TIME OF THE WATCH...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN OR THROUGH THE
WATCH AREA DURING THE TIME OF THE WATCH...TAKE ALONG A WINTER
SURVIVAL KIT.

$$
000 
WWUS45 KPUB 160340
WSWPUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
840 PM MST THU FEB 15 2007

...STRONG WINDS AND HEAVY SNOW EXPECTED ACROSS THE CENTRAL
MOUNTAINS FRIDAY...

.A STRONG UPPER LEVEL WEATHER SYSTEM IS EXPECTED TO MOVE ACROSS
THE NORTHERN AND CENTRAL ROCKY MOUNTAINS THROUGH FRIDAY NIGHT. 
THE MOVEMENT OF THIS WEATHER SYSTEM WILL ALLOW FOR PERIODS OF
HEAVY SNOWFALL...ALONG WITH GUSTY WEST TO NORTHWEST WINDS...TO
IMPACT THE CENTRAL MOUNTAINS OF COLORADO THROUGH FRIDAY NIGHT.

COZ058-060-161200-
/O.UPG.KPUB.WS.A.0002.070216T1300Z-070217T1300Z/
/O.NEW.KPUB.WS.W.0003.070216T1200Z-070217T1200Z/
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
INCLUDING...CLIMAX...MOSQUITO PASS...INDEPENDENCE PASS...
MT ELBERT...MT MASSIVE
840 PM MST THU FEB 15 2007

...WINTER STORM WARNING IN EFFECT FROM 5 AM FRIDAY TO 5 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 5 AM FRIDAY TO 5 AM MST
SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

THIS WINTER STORM WARNING IS FOR THE WESTERN MOSQUITO RANGE
AND EASTERN SAWATCH MOUNTAINS ABOVE 11000 FEET...INCLUDING
CLIMAX...MOSQUITO PASS...AND INDEPENDENCE PASS.

SCATTERED LIGHT SNOW WILL CONTINUE TO DEVELOP ACROSS THE CENTRAL
MOUNTAINS LATE TONIGHT...WITH SNOW INCREASING IN COVERAGE AND
INTENSITY INTO FRIDAY MORNING. SNOW...HEAVY AT TIMES...WILL
CONTINUE THROUGH FRIDAY NIGHT BEFORE DIMINISHING TO FLURRIES EARLY
SATURDAY MORNING. IN ADDITION...STRONG NORTHWEST WINDS OF 25 TO 40
MPH...WITH GUSTS AROUND 60 MPH AT TIMES...WILL CAUSE SIGNIFICANT
BLOWING AND DRIFTING SNOW...WITH EXTREMELY POOR VISIBILITIES OVER
THE MOUNTAIN PASSES.

TOTAL SNOW ACCUMULATIONS OF 8 TO 16 INCHES CAN BE EXPECTED BY LATE
FRIDAY NIGHT...WITH THE HIGHEST AMOUNTS OCCURRING ALONG THE
NORTHWEST FACING SLOPES...GENERALLY NORTH OF COTTONWOOD PASS.

STRONG WINDS AND REDUCED VISIBILITY ARE EXPECTED DUE TO HEAVY
SNOWFALL AND BLOWING SNOW.

AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL
IN THE WARNING AREA DURING THE TIME OF THE WARNING...LISTEN TO
THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER
TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA
DURING THE TIME OF THE WARNING...TAKE ALONG A WINTER SURVIVAL
KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR
VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN
YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE
IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING.

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 14, 3:46 AM MST, 11 hours 4 minutes earlier.

Area forecast discussion, Feb 14, 3:46 AM MST, 11 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
346 AM MST WED FEB 14 2007

.SHORT TERM...
(TODAY AND TONIGHT)

CURRENTLY...SNOW HAS BECOME FAIRLY PATCHY THIS MORNING...ESPECIALLY
SOUTH OF THE ARKANSAS RIVER WHERE ONLY FLURRIES/VERY LIGHT SNOW HAVE
BEEN REPORTED SINCE MIDNIGHT. KPUX RADAR LOOP SUGGESTS SOME
REDEVELOPMENT OF LIGHT TO MODERATE SNOW OVER PUEBLO AND FREMONT
COUNTIES AS OF 10Z...WITH LIGHT SNOW RESUMING HERE AT THE WFO. HAVE
HAD ONLY A FEW SNOWFALL REPORTS SO FAR THIS MORNING...WITH MOST
AREAS IN THE 1 TO 3 INCH RANGE.

TODAY...MODELS SUGGEST PATCHY SNOWFALL CONTINUING THROUGH THE
DAY...WITH PERHAPS A BREAK AROUND MIDDAY ALONG THE I-25 CORRIDOR AS
UPSLOPE FLOW FADES FOR A FEW HOURS. WAS TEMPTED TO LOWER POPS
SOMEWHAT FOR TODAY AS SNOW WILL NOT BE CONTINUOUS...BUT GIVEN RADAR
TREND OF INCREASING ECHOES THIS MORNING...WILL MAINTAIN THE LIKELY
POPS ALONG AND NORTH OF THE ARKANSAS...WITH HIGH CHANCE POPS FARTHER
SOUTH. NOT EXPECTING MUCH IN THE WAY OF ACCUMULATION...GENERALLY
LESS THAN 2 INCHES AREAWIDE. COLD TEMPS TO CONTINUE...WITH CURRENT
MAX TEMP GRID LOOKING OK.

TONIGHT...NORTHERN STREAM SHORT WAVE TROUGH DROPS SOUTH INTO
NEBRASKA BY THURSDAY MORNING...WITH A REINFORCING SURGE OF COLD AIR
MOVING ACROSS THE EASTERN PLAINS. COMBINATION OF WEAK UPWARD MOTION
PLUS SLIGHTLY REINVIGORATED NORTHEASTERLY UPSLOPE FLOW SHOULD
PRODUCE AN UPTURN IN SNOW CHANCES THROUGH 09Z OR SO...BEFORE LIFT
FADES AWAY TOWARD SUNRISE. INCREASED POPS OVER THE EASTERN MOUNTAINS
AND ALONG THE I-25 CORRIDOR INTO THE LIKELY CATEGORY...WITH PERHAPS
ANOTHER INCH OR 2 OF ACCUMULATION POSSIBLE. LOWERED MIN TEMPS A
DEGREE OR 2...WITH REMAINING GRIDS LOOKING FINE. --PETERSEN

.LONG TERM...
(THURSDAY THROUGH TUESDAY)

THURSDAY AND FRIDAY...AS THE SHORTWAVE EXITS THE REGION...SWIFT NW
FLOW ALOFT WILL BE IN PLACE FOR THE STATE WITH ANOTHER SHORTWAVE
SCHEDULED TO DROP DOWN ON FRI. THIS WILL KEEP A CHANCE FOR PCPN
FOR THE WESTERN SECTIONS OF THE CWA...WITH THE HIGHEST POPS FOR
THE UPPER PORTIONS OF LAKE AND CHAFFEE COUNTIES. IN ADDITION...A
TIGHT PRES GRADIENT MEANS STRONGER WINDS ALOFT FOR THE MTS. ON
THU...THEN HIGHER GUSTS ALL AREAS FRI AFTN AND EVE AS THE NEXT
SHORTWAVE CROSSES CO. ADJUSTED WIND AND WINDGUST GRIDS TO
ILLUSTRATE THIS. AS FOR TEMPS...COOL DAY FOR THU AS COLD AIR WILL
STILL BE IN PLACE...BUT ABOUT 15 DEG WARMER FOR FRI AS THE
STRONGER WINDS SHOUILD START MIXING THE LOWER LEVELS.

SATURDAY AND SUNDAY...GFS AND NAM SHOW A RIDGE MOVING ACROSS THE
SW U.S. FOR THE WEEKEND...ALLOWING WINDS TO EASE AND PERHAPS
USHERING IN A BRIEF SPELL OF WARMER TEMPS. ONGOING FORECAST GRIDS
OF ABUNDANT SUN AND MAX TEMPS IN THE 40S TO LOWER 50S LOOK GOOD.
DID ADJUST THE POP GRIDS TO SHOW ISOLATED POPS FOR THE C MTS
DIMINISHING SAT MORN.

MONDAY AND TUESDAY...LONG RANGE MODELS ARE INDICATING ANOTHER
TROUGH DROPPING DOWN THE WEST COAST FOR THE BEGINNING OF THE NEXT
WORK WEEK...WITH A CLOSED LOW THEN TRACKING ACROSS AZ AND NM
THROUGH TUE. POSITION AND STRENGTH OF THE LOW ARE STILL
QUESTIONABLE...SO ONGOING ISOLATED POPS AND INCREASING CLOUD COVER
FROM THE SW LOOKS REASONABLE. MOORE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

10/27
Hazardous weather outlook, Feb 14, 6:58 AM MST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
658 AM MST WED FEB 14 2007

COZ058>089-093>099-151400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
658 AM MST WED FEB 14 2007

...LOW WIND CHILL TEMPERATURES THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THE MAIN WEATHER HAZARD THIS MORNING IS THE WIND CHILL.  MOST OF THE
SOUTHEAST PLAINS WILL SEE READINGS FROM 5 TO 15 BELOW ZERO AT TIMES
THIS MORNING.  READINGS ACROSS EL PASO COUNTY...AND IN THE HIGH
MOUNTAIN VALLEYS...MAY OCCASIONALLY DIP TO BETWEEN 25 AND 35 BELOW
ZERO THIS MORNING.  HOWEVER...SINCE WIND SPEEDS ARE NOT VERY
STRONG...SUSTAINED VALUES AT THIS LEVEL ARE NOT EXPECTED.

IN THE HIGH MOUNTAIN AREAS...WIND CHILL TEMPERATURES WILL ROUTINELY
HIT 25 TO 35 BELOW THIS MORNING.  WIND CHILL TEMPERATURES IN THIS
RANGE CAN CAUSE FROSTBITE IN ABOUT 30 MINUTES.  SKIERS AND THOSE
WORKING OUTDOORS NEED TO EXERCISE EXTREME CAUTION.  COVER ALL
EXPOSED FLESH AND TAKE FREQUENT BREAKS INDOORS.  IT APPEARS THE
THREAT OF DANGEROUS WIND CHILLS WILL CONTINUE THROUGH THE MORNING
HOURS AND THEN WIND DOWN THIS AFTERNOON AS TEMPERATURES WARM.

ALTHOUGH THE SNOWFALL HAS ENDED IN MOST AREAS...THE CENTRAL
MOUNTAINS WILL CONTINUE TO SEE SNOW SHOWERS AT TIMES THROUGH
TONIGHT.  NEW SNOWFALL ACCUMULATIONS OF 3 TO 6 ARE POSSIBLE IN THIS
AREA BY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ACCUMULATING SNOW IS EXPECTED ACROSS THE CENTRAL MOUNTAINS FROM
THURSDAY THROUGH SATURDAY MORNING...WITH THE HIGHER ELEVATIONS OF
LAKE AND CHAFFEE COUNTIES BEING THE MOST FAVORED AREAS. ADDITIONAL
SNOWFALL AMOUNTS OF 4 TO 6 INCHES THROUGH THURSDAY...WITH ANOTHER
3 TO 5 INCHES THROUGH SATURDAY MORNING...WILL BE POSSIBLE AT
THOSE LOCATIONS.

STRONG GUSTY WINDS ARE ALSO EXPECTED TO DEVELOP FRIDAY EVENING AND
LAST THROUGH SATURDAY MORNING. THESE WINDS WILL CREATE AREAS OF
BLOWING AND DRIFTING SNOW...AND REDUCED VISIBILITIES...ACROSS THE
HIGHER ELEVATIONS AND ADJACENT PLAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE TODAY AND TONIGHT ACROSS MUCH OF SOUTHERN COLORADO.

In the hours before

Local storm report, Feb 14, 9:02 AM MST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
902 AM MST WED FEB 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 AM     SNOW             7 N COLORADO SPRINGS    38.94N 104.82W
02/14/2007  M2.0 INCH        EL PASO            CO   TRAINED SPOTTER

0754 AM     SNOW             12 SSW COLORADO SPRINGS 38.67N 104.91W
02/14/2007  M5.0 INCH        EL PASO            CO   TRAINED SPOTTER

            PAST 24 HOURS. 2 INCHES SINCE 600 PM.

&&

MN

Nearby

Winter Storm Watches in Colorado, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.